Handlebody complements in the -sphere: a remark on a theorem of Fox
Author: Martin Scharlemann
Journal: Proc. Amer. Math. Soc. 115 (1992), 1115-1117
MSC: Primary 57M25; Secondary 57Q35, 57R40
MathSciNet review: 1116272
Abstract: Let be a compact -dimensional submanifold of , and be a collection of disjoint simple closed curves on . We give necessary and sufficient conditions (one extrinsic, one intrinsic) for to have an imbedding in so that is a union of handlebodies, and contains a complete collection of meridia for these handlebodies.
- [F] Ralph H. Fox, On the imbedding of polyhedra in 3-space, Ann. of Math. (2) 49 (1948), 462–470. MR 0026326, https://doi.org/10.2307/1969291
- [GL] C. McA. Gordon and J. Luecke, Knots are determined by their complements, J. Amer. Math. Soc. 2 (1989), no. 2, 371–415. MR 965210, https://doi.org/10.1090/S0894-0347-1989-0965210-7